MAUDE Adverse Event Report: COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50172
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As initially reported, during a procedure involving stent placement within the right external iliac artery via right common femoral access, a zilver flex 35 biliary self-expanding stent became stuck on a wire guide after flushing the system and advancing it over the wire.The device did not enter the sheath or the patient, but was unable to be removed from the wire, which was not hydrophilic coated.The wire had been used to deliver another cook stent prior to the complaint device becoming stuck on the wire and the wire was wiped between uses.Upon return and initial evaluation of the complaint device, the tip of the delivery catheter was noted to be separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected information: b5, h6(annex a): upon further investigation of the complaint device, the tip was not separated as previously reported.B1, h1: per a search of risk documentation and previous complaint data, there is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon further investigation of the complaint device, the tip of the catheter was not separated as previously reported.

Brand Name
ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12343265
Report Number1820334-2021-02021
Device Sequence Number16999324
Product Code FGE
UDI-Device Identifier10827002501727
UDI-Public(01)10827002501727(17)211116(10)9366393
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K080037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2021
Device Model NumberG50172
Device Catalogue NumberZIB6-35-125-8-120
Device Lot Number9366393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 X 260 COOK AMPLATZ WIRE; COOK ZILVER 635 STENT; .035 X 260 COOK AMPLATZ WIRE; COOK ZILVER 635 STENT
Patient SexUnknown